Alert archive / Kansas / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 271, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jul 22, 2022, 10:04 PM CDT for Rooks County, Kansas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2022, 10:04 PM CDT (03:04 UTC)
- Expired
- Jul 22, 2022, 10:30 PM CDT
- In force
- 26 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Rooks County, KS
The radar
The Grand Island radar (KUEX), 132 km from the middle of the area, began a volume at 03:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.1 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1604 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 2478 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 6:27 PM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, Jul 22, 6:27 PM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
National Weather Service Hastings NE
627 PM CDT Fri Jul 22 2022
...Aviation Update...
.DISCUSSION...(This evening through Friday)
Issued at 300 PM CDT Fri Jul 22 2022
The main stories, at least through the weekend, will be the
extreme heat that will recur tomorrow ahead of a cold front, and
the chance for some potentially strong to severe thunderstorms
this evening and again Saturday afternoon and evening. Afterwards,
temperatures will drop to below normal with highs mainly in the
80s Sunday and into next week behind the cold front, with periods
of shower and thunderstorm chances through much of the next week.
Tonight, there is a chance of thunderstorms across the outlook
area, mainly during the evening hours. Convection may develop
along a quasi-stationary front over our north forecast area if we
get enough surface heating, but with the late start to heating due
to earlier showers and thunderstorms, somewhat doubtful that there
will be enough heating to initiate too much there. A little
further south, if we are not too strongly capped, isolated thunderstorms
may develop over north central Kansas west of our coverage area
and then move east. Any storms that do develop can be expected to
move through between roughly 5PM and 10PM, and may produce up to
60 mph wind gusts and hail to the size of quarters.
Saturday, expect one more day of extreme heat with heat indices of
105 to 110 degrees, and a Heat Advisory is in effect for the
entire forecast area from 1PM to 8PM. A cold front moving
southeast across the area will bring a chance of severe
thunderstorms Saturday afternoon into Saturday night. Large hail
and damaging wind gusts will be the main threats with these
storms.
Sunday, temperatures will be cooler behind the cold front, which
will still be over central and southern Kansas. Just north of the
front in our outlook area, we can expect more widespread showers
and thunderstorms with probably the best chance so far of some
decent accumulation, most likely centered around the Nebraska-
Kansas border. Temperatures will be much cooler than we have
experienced recently with highs generally in the mid- to upper
80s.
Monday and beyond, there will be periodic chances of showers and
thunderstorms throughout the week. Temperatures will continue to
be below normal with highs mainly in the 70s and 80s.
&&
.AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Sunday)
Issued at 623 PM CDT Fri Jul 22 2022
Dry weather with VFR conditions are forecast for this TAF period.
Models continue to show the potential for marginal LLWS late
tonight into early Sat. morning, and kept that mention going at
both terminal sites. Current SSE winds at the sites are expected
to turn more southerly overnight, then more SSW for the daytime
hours tomorrow. Expecting speeds to increase with time tomorrow,
with gusts of 25-30 MPH possible during the afternoon hours.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...Heat Advisory from 1 PM to 8 PM CDT Saturday for NEZ039>041-
046>049-060>064-072>077-082>087.
KS...Heat Advisory from 1 PM to 8 PM CDT Saturday for KSZ005>007-
017>019.
Heat Advisory until 8 PM CDT this evening for KSZ005>007-017>019.
&&
DISCUSSION...Hickford
AVIATION...ADPHazardous weather outlook, Jul 22, 8:24 PM CDT, 1 hour 40 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 824 PM CDT Fri Jul 22 2022 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 231200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 824 PM CDT Fri Jul 22 2022 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...This evening and tonight. An isolated strong to severe thunderstorm remains possible this evening, primarily through 10 PM. The primary hazards would be hail to the size of quarters and wind gusts near 60 MPH. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Saturday afternoon and early evening, heat index values of 105 to 110 degrees are forecast across the outlook area. A Heat Advisory is in effect for the entire outlook area from 1 PM to 8 PM. Please refer the latest advisory message for additional information. Saturday afternoon into Saturday night, a few strong to severe thunderstorms will be possible, mainly across south central Nebraska,as a cold front slides through the outlook area. Hail near the size of quarters and wind gusts near 60 MPH would be the primary hazards. Periodic thunderstorm chances will continue across the outlook area Sunday through Thursday, mainly favoring the evening and overnight hours. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to reports any damaging wind gusts or hail of any size. && More information may be obtained at the following web page: https://www.weather.gov/hastings
In the hours before
Special weather statement, Jul 22, 6:29 PM CDT, 3 hours 35 minutes before
Special Weather Statement
National Weather Service Hastings NE
629 PM CDT Fri Jul 22 2022
NEZ072-082-230015-
Gosper NE-Furnas NE-
629 PM CDT Fri Jul 22 2022
...A strong thunderstorm will impact portions of western Gosper and
northwestern Furnas Counties through 715 PM CDT...
At 629 PM CDT, Doppler radar was tracking a strong thunderstorm near
Medicine Creek Reservoir State Recreation Area, or 26 miles southeast
of Curtis, moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of western Gosper and
northwestern Furnas Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4035 10010 4044 10009 4044 9998 4066 9998
4037 9977 4028 10013 4035 10020
TIME...MOT...LOC 2329Z 237DEG 19KT 4038 10014
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
WekesserSpecial weather statement, Jul 22, 9:10 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Hastings NE
910 PM CDT Fri Jul 22 2022
NEZ061-230245-
Buffalo NE-
910 PM CDT Fri Jul 22 2022
...A strong thunderstorm will impact portions of northwestern Buffalo
County through 945 PM CDT...
At 909 PM CDT, Doppler radar was tracking a strong thunderstorm near
Miller, or 23 miles northwest of Kearney, moving southeast at 15 mph.
HAZARD...Winds in excess of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Amherst.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4105 9940 4105 9924 4102 9909 4083 9927
4099 9943 4102 9943
TIME...MOT...LOC 0209Z 301DEG 14KT 4099 9932
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
WekesserThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 9:10 PM CDT | Special Weather Statement | GID | Buffalo | 35 min |
| Jul 22, 10:09 PM CDT | Special Weather Statement | GID | Buffalo | 36 min |
| Jul 22, 10:24 PM CDT | Severe Thunderstorm Warning | GID | Buffalo | 51 min |
| Jul 22, 10:56 PM CDT | Areal Flood Advisory | GID | Buffalo | 57 min |
| Jul 22, 11:11 PM CDT | Severe Thunderstorm Warning | GID | Buffalo | 34 min |
| Jul 22, 11:27 PM CDT | Special Weather Statement | GID | Buffalo | 33 min |
| Jul 22, 11:43 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Sherman | 47 min |
| Jul 22, 11:53 PM CDT | Flash Flood Warning | GID | Buffalo | 5 hr |
| Jul 23, 12:30 AM CDT | Severe Thunderstorm Warning | GID | Buffalo | 45 min |
| Jul 23, 12:53 AM CDT | Areal Flood Advisory | GID | Buffalo, Sherman | 6 hr |
| Jul 23, 12:56 AM CDT | Severe Thunderstorm Warning | GID | Buffalo, Hall, Kearney | 34 min |
| Jul 23, 1:27 AM CDT | Severe Thunderstorm Warning | GID | Adams, Buffalo, Hall, Kearney | 33 min |
| Jul 23, 1:57 AM CDT | Severe Thunderstorm Warning | GID | Adams | 22 min |
| Jul 23, 2:43 AM CDT | Special Weather Statement | GID | Adams | 32 min |
| Jul 23, 3:26 PM CDT | Special Weather Statement | GID | Gosper | 49 min |
| Jul 23, 3:33 PM CDT | Severe Thunderstorm Warning | GID | Furnas | 43 min |
| Jul 23, 3:39 PM CDT | Severe Thunderstorm Warning | GID | Gosper | 31 min |
| Jul 23, 3:58 PM CDT | Special Weather Statement | GID | Dawson | 32 min |
| Jul 23, 4:09 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson | 36 min |
| Jul 23, 4:26 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson, Kearney, Phelps | 34 min |
| Jul 23, 4:33 PM CDT | Severe Thunderstorm Warning | GID | Buffalo | 27 min |
| Jul 23, 4:41 PM CDT | Special Weather Statement | GID | Furnas | 49 min |
| Jul 23, 4:50 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson, Phelps | 25 min |
| Jul 23, 5:01 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Sherman | 29 min |
| Jul 23, 5:11 PM CDT | Special Weather Statement | GID | Howard | 34 min |
| Jul 23, 5:15 PM CDT | Special Weather Statement | GID | Buffalo | 30 min |
| Jul 23, 5:18 PM CDT | Severe Thunderstorm Warning | GID | Howard, Sherman | 27 min |
| Jul 23, 5:37 PM CDT | Severe Thunderstorm Warning | GID | Howard, Sherman | 38 min |
| Jul 23, 6:01 PM CDT | Special Weather Statement | GID | Greeley, Nance | 44 min |
| Jul 23, 6:06 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Howard, Merrick, Nance | 24 min |
| Jul 22, 9:07 PM CDT | Severe Thunderstorm Warning | GID | Rooks | 38 min |
| Jul 22, 9:43 PM CDT | Severe Thunderstorm Warning | GID | Rooks | 47 min |
| Jul 22, 9:56 PM CDT | Tornado Warning | GID | Rooks | 34 min |
| Jul 22, 10:32 PM CDT | Severe Thunderstorm Warning | GID | Osborne, Rooks | 22 min |
| Jul 23, 1:30 AM CDT | Special Weather Statement | GID | Phillips | 45 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.